It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-11-2005, 09:45 AM   #1
Senior Veteran
(female)
 
Join Date: Jan 2002
Posts: 5,818
ticker HB Userticker HB Userticker HB Userticker HB Userticker HB User
Reply needed: med question--will be calling the doctor soon

Hi everyone. I switched from .75 Synthroid to a combo of Synthorid .05mcg and Armour .25gr last Saturday. My doctor indicated that I should feel a difference in 3-7 days. I do not feel better.

I have had hypo symptoms for over three years before starting treatment four months ago. One of the symptoms was having very bad periods. Once I began treatment, my periods became normal so I knew I was on the right track. This will be the first period on the new combo and I can tell right now that it is going to be severe. To me this seems to be an indication that the dosages are off.

I am going to call the doctor's office. Do you think it is too early for a dosage increase? I ask because he said I should feel better in 3-7 days. Are the doses I am on too low even for starting the combo? This is all very frustrating!

Thank you.

Last edited by ticker; 02-11-2005 at 09:46 AM.

 
Old 02-11-2005, 10:29 AM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,279
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: Reply needed: med question--will be calling the doctor soon

First you say he told you that you'd "feel a difference"... Then you say he told you that you'd feel "better". There's a very real difference between those two statements. "Difference" can mean better or worse. "Better" means better. So what did he say in fact?

The combo you're now taking seems a good equivalent for the T4 you took before. A quarter grain of Armour is equivalent to between 18.5 and 25 mcgs of T4, so added to the 50 mcgs of Synthroid, it seems right. Because most people have some degree of absorption or conversion difficulty, that combination might represent a very slight decrease in dose for you (but not necessarily for everyone).

IMO, it's too early to ask for a dose increase. Also, IMO only, the fact you feel as if a "hard" period is on the way isn't so much due to your change in meds, but is probably more due to the fact that your T hormones aren't balanced yet. You may have good and bad periods - and days, for that matter - until that balance is a reality.

 
Sponsors Lightbulb
   
Old 02-11-2005, 10:48 AM   #3
Senior Veteran
(female)
 
Join Date: Jan 2002
Posts: 5,818
ticker HB Userticker HB Userticker HB Userticker HB Userticker HB User
Re: Reply needed: med question--will be calling the doctor soon

Hi midwest1, thanks for your response.

He told me that I should feel better in 3-7 days, so that is why I was going to call. I didn't think someone could feel better in such a short time. You make very valid points. I am glad to know that my dosage combo is practically the equivalent of my previous Synthroid dose.

I agree with your opinions. I think I need to stay the course for a longer period of time before I will know how well this combo is or is not working. It is very difficult to be patient when feeling so horrible.

Thanks again!

 
Old 02-11-2005, 12:27 PM   #4
Inactive
(female)
 
Join Date: Dec 2003
Posts: 600
softcrush HB User
Re: Reply needed: med question--will be calling the doctor soon

Ticker:

Sorry to hear of your struggle. Now, I'd like to gingerly float a couple things your way. Doctors do not really know much about how a person feels...so it was probably more like a hopeful statement rather than an accurate forecast. You are likely going to have to go through a period of adjusting your meds till you get the exact elixer your body needs.

As far as pure t4 to Armour conversions, I beleive they can not be made with any real accuracy. Armour has a set of features that play many different roles that simply aren't comparable to Synthroid (which contains only one hormone, its an important one, but still its on its own).

Can you feel a difference in 7 to 10 days? YES....but not necessarily perfect restored metabolism. I understand you frustration when someone tells you thats what you should expect. You are on the right track though...so take heart though.

I would say that you should log your symptoms every day. See which ones dissolve...and if new ones enter over time. This will give your doc a working understanding of what you are feeling too.

In MY opinion, you can get your blood tested every two weeks or so, and add a quarter of a grain at every dose uppage. The tests should only be one peice of the puzzle....your logging work is going to be a much bigger one.

Also, it would be a good idea to eat very healthy foods, and even add some supplements. If you throw in a bit of excersize too...that might help.

Good luck!

~S

 
Old 02-13-2005, 08:10 AM   #5
Senior Veteran
(female)
 
Join Date: Jan 2002
Posts: 5,818
ticker HB Userticker HB Userticker HB Userticker HB Userticker HB User
Re: Reply needed: med question--will be calling the doctor soon

Hi softcrush, thanks for responding and the well wishes.

Good ideas about recording symptoms and getting more frequent blood tests. Believe it or not, my diet is excellent (though once in a while I must have chocolate), I drink at least eight big glasses of water daily, and exercise several hours a week, even when it is difficult to do so. It is frustrating to me that I appear to be a couch potato who eats bon-bons all day long. If I am going to look like I do, I should be able to do it!

I take a good multi-vitamin and COQ10. I tried to take Selenium two different times but it made me feel worse, so I stopped.

 
Old 02-13-2005, 09:54 AM   #6
Inactive
(female)
 
Join Date: Dec 2003
Posts: 600
softcrush HB User
Re: Reply needed: med question--will be calling the doctor soon

Ticky:

I can give you my strongest impressions. When I added in Armour again, I found that you could kind of get this warm percolating feeling for a couple days...then it would sort of die off. Then...I would add some more a couple weeks later. Gradually as I have build my dosage over the last couple months...I have felt better and better. It did not happen over night.

Armour can feel stronger or weaker than you or your doc expect (how would he know anyway..unless he's taken it before)...so you just may be WAY under a good replacement dose, and you have ways to go.

Keep up the good work!

~S

 
Old 02-18-2005, 06:21 AM   #7
Senior Veteran
(female)
 
Join Date: Jan 2002
Posts: 5,818
ticker HB Userticker HB Userticker HB Userticker HB Userticker HB User
Re: Reply needed: med question--will be calling the doctor soon

Thanks softcrush.

I am so glad you are feeling better! This is encouraging

I spoke to the doctor's office yesterday and am posting an update in a separate post.

Thanks again everyone.

Last edited by ticker; 02-18-2005 at 06:22 AM.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (627), FinnMaid (308), Reece (224), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (45), Bran'sNana (44)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 04:42 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!